Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADR REPORT
[View FULLTEXT] [Download PDF
 
Year : 2011  |  Volume : 57  |  Issue : 4  |  Page : 341-342  

Amlodipine-induced petechial rash

MB Murthy1, B Murthy2 
1 Department of Pharmacology, Government Medical College, Pandharpur Road, Miraj, Maharashtra, India
2 Departmetns of Obstetrics and Gynecology, Government Medical College, Pandharpur Road, Miraj, Maharashtra, India

Correspondence Address:
M B Murthy
Department of Pharmacology, Government Medical College, Pandharpur Road, Miraj, Maharashtra
India

A patient of essential hypertension stabilized on 10 mg amlodipine once daily developed brownish black petechial non-blanching macular rash bilaterally covering the limbs below the knee and dorsum of the feet. History, general and clinical examinations and lab investigations revealed no abnormalities. Temporal association of the onset of rash with amlodipine use, inability to explain rash by natural history of hypertension, possibility of rash with amlodipine and rash resolution on dechallenge placed this reaction in Naranjo score of 6, a probable adverse reaction to amlodipine. Hence the drug was replaced by enalapril. The rash resolved completely over a period of eight weeks.


How to cite this article:
Murthy M B, Murthy B. Amlodipine-induced petechial rash.J Postgrad Med 2011;57:341-342


How to cite this URL:
Murthy M B, Murthy B. Amlodipine-induced petechial rash. J Postgrad Med [serial online] 2011 [cited 2022 May 21 ];57:341-342
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=2011;volume=57;issue=4;spage=341;epage=342;aulast=Murthy;type=0


 
Saturday, May 21, 2022
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer